Alert archive / Arkansas / Flash Flood Warnings in 2013

Flash Flood Warning 15, NWS Jackson, MS

January 13, 2013Ashley County, Chicot County, Arkansas; Bolivar County, Washington County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jan 13, 2013, 8:41 AM CST for Ashley County, Chicot County, Arkansas; Bolivar County, Washington County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 13, 2013, 8:41 AM CST (14:41 UTC)
Expired
Jan 13, 2013, 10:45 AM CST
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Washington County, MS

The radar

The Little Rock radar (KLZK), 172 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 13, 8:45 AM CSTFLASH FLOODDermott, ARRECEIVED REPORTS THAT ROADS ARE BEING BLOCKED OFF IN DERMOTT DUE TO FLOODED ROADS. EM REPORTS THAT NEAR 20 PERCENT OF ROADS ARE FLOODED IN EUDORA AND ESTIMATES NEAR 80 PERCENT OF COUNTY ROADS ARE FLOODED COUNTYWIDE. SOME WATER HAS APPROACHED HOMES THROUGHOUT T

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
421 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WGUS54 KJAN 131441
FFWJAN
ARC003-017-MSC011-151-131645-
/O.NEW.KJAN.FF.W.0015.130113T1441Z-130113T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
841 AM CST SUN JAN 13 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...SHAW...ROSEDALE...
  CLEVELAND...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...LELAND...HOLLANDALE...
  GREENVILLE...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...NORTH
  CROSSETT...HAMBURG...CROSSETT...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...DERMOTT...

* UNTIL 1045 AM CST

* AT 839 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING HEAVY RAIN NEAR LAKE VILLAGE. THE STORMS   
  WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE  
  ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST TWO       
  HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MCMILLAN CORNER...DEESON...SCOTT...LAMONT...WINTERVILLE...RENOVA...
  MOUND BAYOU...METCALFE...GUNNISON...BOYLE AND BENOIT

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
SIX HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3412 9065 3362 9066 3361 9077 3310 9068
      3310 9091 3301 9092 3303 9212 3341 9199
      3339 9147 3357 9145 3352 9126 3360 9113
      3370 9121 3368 9104 3373 9115 3378 9099
      3397 9109 3396 9098 3413 9090 3413 9066

$$

JA
1 follow-up statement
996 
WGUS74 KJAN 131522
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
922 AM CST SUN JAN 13 2013

ARC003-017-MSC011-151-131645-
/O.CON.KJAN.FF.W.0015.000000T0000Z-130113T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-WASHINGTON MS-BOLIVAR MS-
922 AM CST SUN JAN 13 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CST FOR
BOLIVAR...WASHINGTON...CHICOT AND ASHLEY COUNTIES...

AT 917 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT HEAVY SHOWERS PRODUCING VERY HEAVY RAIN ACROSS EXTREME 
SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. ESTIMATED RADAR 
RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE 
OCCURRED IN THE PAST TWO HOURS.

LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS IN DERMOTT 
ARKANSAS REPORT WIDESPREAD STREET AND HIGHWAY FLOODING. SAND BAGGING 
EFFORTS ARE ONGOING TO KEEP WATER FROM RISING INTO BUSINESSES AND 
HOMES. MANY STREETS HAVE 3 TO 6 INCHES OF WATER WITH THE DEEPEST 
REACHING A NEAR A FOOT DEEP.   

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEESON...SHELBY...RENOVA...MOUND BAYOU...GUNNISON...CLEVELAND...BOYLE
AND BENOIT

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
SIX HOURS. WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES. IN ADDITION
OTHER LOW LYING AND OTHER POOR DRAINAGE AREAS INCLUDING SEWERS...
DITCHES AND CULVERTS MAY ALSO OVERFLOW.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS...ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3412 9065 3362 9066 3361 9077 3310 9068
      3310 9091 3301 9092 3303 9212 3341 9199
      3339 9147 3357 9145 3352 9126 3360 9113
      3370 9121 3368 9104 3373 9115 3378 9099
      3397 9109 3396 9098 3413 9090 3413 9066

$$

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 4:15 AM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Jan 13, 4:15 AM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST SUN JAN 13 2013

...HEAVY RAINFALL RISK ALONG WITH A FEW STRONG TO POSSIBLY STORMS FOR
TODAY...

...POTENTIAL FOR FREEZING RAIN IN PORTIONS OF THE DELTA EARLY MONDAY
INTO TUESDAY REMAINS A POSSIBILITY...

.DISCUSSION...SHORT TERM...(TODAY THROUGH MONDAY NIGHT)
THE PRIMARY CONCERNS WILL BE THE RISK OF LOCALLY HEAVY RAINS FOR
FLASH FLOODING...FLOODING POTENTIAL OF SOME RIVERS ON SATURATED
SOILS AND A FEW STRONG TO POSSIBLY SEVERE STORMS WITH THIS SYSTEM
AFFECTING THE REGION FOR TODAY...THEN THE RISK OF PERIODS OF
FREEZING RAIN FOR PORTIONS OF THE DELTA REGION FOR EARLY MONDAY INTO
MONDAY NIGHT. THIS FOLLOWED BY POPS AND TEMPS.

LATEST SATELLITE IMAGERY CONTINUED TO SHOW THE PACIFIC MOISTURE
TROPICAL EXPRESS CONTINUING TO AFFECT OUR WEATHER PATTERN...COMING
ACROSS MEXICO THEN INTO THE REGION. IT WAS PROVIDING ABOVE NORMAL
PRECIPITABLE WATER VALUES. LATEST TPW SHOWED VALUES OF AROUND 1.5
TO  1.7 INCHES. OVER THE REGION SOUTHWEST FLOW ALOFT COMING OUT OF A
LARGE UPPER TROUGH OVER THE SOUTHWEST CONUS WAS PROVIDING STRONG
WARM AIR ADVECTION ACROSS THE REGION WITH ABOVE NORMAL TEMPS. TEMPS
PRIOR TO DAWN WERE FROM THE COOL 50S NORTHWEST TO THE 60S TO AROUND
72 ELSEWHERE. AREA RADARS WERE PICKING UP THE LINE OF STRONG
THUNDERSTORMS PUSHING INTO THE NORTHWEST DELTA REGION. THIS WAS
ALONG A STRONG COLD FRONT PUSHING INTO THE REGION.

FOR TODAY...EXPECT LOCALLY HEAVY RAINS TODAY AS WE WILL CONTINUE OUR
FLASH FLOOD WATCH UNTIL 6 PM. RAINFALL AMOUNTS WITH THIS RICH
AIRMASS OF 1.5 PWATS WILL BE ON THE ORDER OF 1 TO 3 INCHES WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. THE FRONT WILL BE SLOW TO COME
THROUGH THE REGION. THIS WILL ALLOW THE AIRMASS TO POSSIBLY PRODUCE
A FEW STRONG TO POSSIBLY SEVERE STORMS OVER THE REST OF THE REGION
FOR TODAY WITH SOME INSTABILITY AND SOME SHEAR IN PLACE. FOR POPS
OPTED TO KEEP HIGH CATEGORICAL. FOR TEMPS WENT CLOSET TO MAV
GUIDANCE WITH HIGHS FROM THE MIDDLE 50S NORTHWEST TO THE AROUND 80
SOUTHEAST. HOWEVER AS THE FRONT CROSSES THE REGION TEMPS WILL START
TO DROP FROM THE NORTHWEST TO THE SOUTHEAST. EXPECT TEMPS BY EVENING
TO BE NEAR 40 NORTHWEST TO AROUND 70 SOUTHEAST...WHICH IS A 30
DEGREE RANGE ACROSS THE CWA.

FOR TONIGHT THE FRONT WILL HAVE CLEARED THE REGION. BUT ANOTHER
SHORTWAVE WILL AFFECT THE REGION FROM THE SOUTHWEST. THIS WILL BRING
ANOTHER ROUND OF ISENTROPIC LIFT...WHICH WILL BRING THE RAIN BACK
OVER THE REGION. COLD AIR ADVECTION WILL CONTINUE PUSHING ACROSS THE
REGION DURING THE NIGHT. AREA MODEL SOUNDINGS SHOW THAT WE COULD GET
SOME LIGHT RAIN MIXED WITH LIGHT FREEZING RAIN IN PORTIONS OF THE
NORTHWEST DELTA REGION AFTER MIDNIGHT AROUND 09Z. GOING CLOSE TO MAV
GUIDANCE LOWS WILL RANGE FROM THE NEAR 30 NORTHWEST TO THE MIDDLE
40S SOUTHEAST. FORTUNATELY THE GROUND HAS BEEN QUITE WARM THE LAST
FEW DAYS AS FAR AS ICING IS CONCERN.

FOR MONDAY AND MONDAY NIGHT...OUR RAIN CHANCES WILL CONTINUE AS
ISENTROPIC LIFT BRINGS MOISTURE ON TOP OF THE COOL AIRMASS DOME WITH
ANOTHER DISTURBANCE. HPC WEATHER GUIDANCE AND SPC SHREF GUIDANCE AS WELL AS
MODEL SOUNDINGS SHOW THE CONTINUED POTENTIAL OF SOME RAIN MIXED WITH
SOME FREEZING RAIN IN PORTIONS OF THE NORTHWEST DELTA DURING THE
PERIOD. THERE COULD BE SOME SLEET MIXED IN IF THE LOW LEVEL WARM
NOSE IS NOT A WARM AS EXPECTED BY MOST MODEL SOUNDINGS BUT WILL NOT
MENTION IT IN THE GRIDS FOR NOW. THERE IS SOME DEGREE OF UNCERTAINTY
AS TO HOW COOL IT WILL BE IN THE LOW LEVELS WHEN FREEZING RAIN
BEGINS. SO STAY TUNED FOR FURTHER UPDATES. HIGHS ON MONDAY WILL BE
FROM THE MIDDLE 30S NORTHWEST TO THE UPPER 40S SOUTHEAST. LOWS WILL
BE FROM THE NEAR 30 NORTHWEST TO THE LOWER 40S SOUTHEAST. FOR TEMPS
WENT WITH A BLEND OF MAV AND GMOS GUIDANCE. ON POPS ADJUSTED MAV
GUIDANCE SOME.

.LONG TERM...DEEP MOISTURE AND HEALTHY ISENTROPIC LIFT WILL CONTINUE
TUESDAY. TEMPERATURES WILL BE JUST BELOW FREEZING OVER NWRN ZONES IN
A SHALLOW LAYER NEAR THE SURFACE. FORECAST SOUNDINGS INDICATE
SURFACE TEMPERATURES HOVERING CLOSE TO OR JUST ABOVE FREEZING...WET
BULBING EFFECTS BEING ENOUGH TO PUSH READINGS TO OR JUST BELOW
FREEZING. THERE IS GOOD MODEL CONSISTENCY REGARDING THIS TEMPERATURE
PATTERN FOR TUESDAY THROUGH WEDNESDAY. AS NOTED OVER THE PAST FEW
MODEL RUNS...AND GENERALLY THE CASE FOR FREEZING PRECIP FOR THE
ARKLAMISS...TEMPERATURE PROFILES ARE FORECAST TO RUN VERY CLOSE TO
THE MINIMUM CONDITIONS NEEDED FOR FREEZING RAIN. TEMPERATURE
DIFFERENCES OF A DEGREE OR TWO WILL BE ENOUGH TO PREVENT FREEZING
PRECIP AND RESULT IN A COLD RAIN EPISODE. EVOLUTION OF THE ELEVATED
WARM TONGUE COULD ALSO POSSIBLY RESULT IN A LITTLE SLEET IF
TEMPERATURES IN THIS LAYER DEVELOP A FEW DEGREES COOLER THAN
EXPECTED. HOWEVER THE PRIMARY WINTER WEATHER RISK FOR TUESDAY WILL
CONTINUE TO BE FREEZING RAIN.

WARM ADVECTION ALOFT BEGINS TO WANE BY TUESDAY EVENING...BECOMING
EVEN MORE ELEVATED AS THE 850 MB TROUGH MOVES IN AND WINDS SWITCH TO
THE W/NW AT THAT LEVEL. LOWER LEVELS BEGIN TO DRY OVER THE NW
WEDNESDAY ON THE GFS BUT REMAIN A LITTLE WETTER PER THE EURO. MODELS
ARE IN AGREEMENT MAINTAINING CHANCE POPS REGION WIDE FOR WEDNESDAY
WITH ELEVATED LAYERS OF MOISTURE PERSISTING AHEAD OF THE APPROACHING
UPPER TROUGH. WILL MAINTAIN THE CHANCES OF PRECIP IN LIGHT OF
SYNOPTIC ASCENT EXPECTED AHEAD OF THE TROUGH. MODEL CONSENSUS IS
THAT SURFACE WETBULB TEMPS WILL BE NEAR FREEZING FOR NWRN ZONES AT
12Z BUT WILL WARM ABOVE FREEZING LATER IN THE MORNING. WEAK ELEVATED
WARM ADVECTION WILL HOLD ON WEDNESDAY NIGHT AND THE UPPER TROUGH
WILL BE PASSING THROUGH. THIS MAY SQUEEZE OUT THE LAST OF PRECIP FOR
THIS EPISODE...PRIMARILY ACROSS AREAS ALONG AND SE OF THE NATCHEZ
TRACE. WILL KEEP MEX MOS SLIGHT CHANCE TO CHANCE FOR THE WEDNESDAY
NIGHT PERIOD BUT WILL REDUCE POPS DURING THE EARLY EVENING IN THE
NW. POPS WERE CUT TO KEEP CONDITIONS DRY FOR FRIDAY AND SATURDAY. A
WEAK WAVE IS FORECAST TO TRACK ACROSS THE AREA IN LOW AMPLITUDE
TROUGHING BUT MODELS AGREE THAT THE AIR MASS WILL REMAIN RELATIVELY
DRY.

&&

.AVIATION....AVIATION...ALL TAF SITES HAVE MVFR CEILINGS THIS
MORNING AND WILL BE LOWERING TO IFR AFTER 10-12Z. LATEST RADAR IMAGE
SHOWED A LINE OF STRONG STORMS MOVING THROUGH THE NORTHWEST DELTA
REGION ALONG A STRONG COLD FRONT. THE FRONT WILL BE SLOW TO MOVE
THROUGH THE REGION AS WINDS SWING AROUND FROM SOUTH TO NORTHWEST
TODAY AT 10-18KNOTS WITH GUSTS OF AROUND 20 TO 25 KNOTS. EXPECT
DETERIORATING CEILINGS AND VISBILITIES WITH THE HEAVIER DOWNPOURS
TODAY AND TONIGHT. WINDS TONIGHT WILL BE FROM THE NORTHWEST AT 10 TO
15 KNOTS./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  38  41  37 / 100  79  62  64
MERIDIAN      78  44  44  41 / 100  95  61  65
VICKSBURG     65  35  39  35 / 100  65  59  64
HATTIESBURG   80  47  49  43 / 100  81  60  60
NATCHEZ       66  39  41  35 / 100  72  62  64
GREENVILLE    56  30  36  31 / 100  44  39  37
GREENWOOD     62  32  36  32 / 100  60  52  53

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ018-019-025>027-
     034>036-040>042-047-053-059>061.

LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ARZ074-075.

&&

17/03
Hazardous weather outlook, Jan 13, 5:04 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
504 AM CST SUN JAN 13 2013

ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040>042-
141115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-
540 AM CST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS WILL BE ON THE
INCREASE AS A SLOW COLD FRONT MOVES THROUGH THE REGION TODAY.
RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH CONTINUES THROUGH
THIS AFTERNOON. STANDING WATER PERSISTS IN SOME AREAS FROM
HEAVY RAINFALL THAT OCCURRED EARLIER THIS WEEK. FLOODING PROBLEMS
WILL BE ENHANCED BY SATURATED SOIL CONDITIONS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A POTENTIAL FOR RAIN TO CHANGE TO FREEZING RAIN AND SOME
POSSIBLE SLEET ACROSS PARTS OF THE DELTA REGION EARLY MONDAY
MORNING. COLD AIR WILL MOVE INTO PLACE BEHIND THE COLD FRONT
WHILE A GOOD CHANCE FOR PRECIPITATION CONTINUES ACROSS THE REGION.
THIS WILL MAINTAIN A CHANCE FOR PERIODS OF FREEZING RAIN OR SLEET
THROUGH EARLY WEDNESDAY MORNING. CONDITIONS WILL BE MARGINAL FOR THE
MINIMUM REQUIREMENTS FOR WINTER WEATHER DEVELOPMENT AND A CHANGE OF
A DEGREE OR TWO WILL MEAN THE DIFFERENCE BETWEEN FREEZING RAIN AND
JUST A COLD RAIN. PLEASE STAY TUNED TO LATER FORECASTS FOR MORE
SPECIFIC INFORMATION ON THIS DEVELOPING SITUATION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL NOT BE NEEDED.

LAZ016-023>026-MSZ047-053-059>061-141115-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
540 AM CST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

RAIN COVERAGE WILL BE ON THE INCREASE ACROSS THE AREA AS A COLD
FRONT SLOWLY MOVES THROUGH THE REGION. RAINFALL AMOUNTS OF 1 TO 3
INCHES CAN BE EXPECTED THROUGH SUNDAY AFTERNOON WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. A FLASH FLOOD WATCH WILL CONTINUE TO BE IN EFFECT
THROUGH THIS AFTERNOON. STANDING WATER PERSISTS IN SOME AREAS FROM
HEAVY RAINFALL THAT OCCURRED EARLIER THIS WEEK. FLOODING PROBLEMS
WILL BE ENHANCED BY SATURATED SOIL CONDITIONS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL ROUNDS OF RAIN MONDAY AND TUESDAY COULD RESULT IN LOCAL
FLOODING ISSUES. RAINFALL RATES MAY NOT BE EXCEEDINGLY HIGH BUT
SATURATED SOIL CONDITIONS WILL NOT ALLOW FOR PROPER WATER DRAINAGE.
LOW-LYING AREAS AND PREVIOUSLY SWOLLEN STREAMS AND RIVERS MAY POSE A
HAZARD.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL NOT BE NEEDED.

MSZ028>033-037>039-043>046-048>052-054>058-062>066-072>074-141115-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
540 AM CST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY SHOWERS AND THUNDERSTORMS WILL SLOWLY MOVE THROUGH THE AREA ON
SUNDAY WHICH COULD PRODUCE 1 TO 2 INCHES OF RAINFALL. WHILE RAINFALL
RATES MAY NOT BE EXCEEDINGLY HIGH...SATURATED SOIL CONDITIONS WILL
NOT ALLOW FOR PROPER WATER DRAINAGE. LOW-LYING AREAS AND ALREADY
SWOLLEN STREAMS AND RIVERS WILL POSE A HAZARD. ALSO A FEW STRONG TO
POSSIBLY SEVERE STORMS WILL BE POSSIBLE TODAY AS THE FRONT MOVES
THROUGH THE REMAINDER OF THE REGION. THE PRIMARY RISKS WILL BE
50 TO 60 MPH WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAINFALL WILL LIKELY CONTINUE THROUGH PORTIONS OF MONDAY AND
TUESDAY. LOCAL FLOODING WILL BE POSSIBLE IN LOW LYING AND POORLY
DRAINED AREAS WHERE HEAVIER RAINFALL OCCURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS LATE TONIGHT INTO SUNDAY AND AGAIN MONDAY AND TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17/03

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 1:26 AM CSTSevere Thunderstorm WarningJANAshley49 min
Jan 13, 2:18 AM CSTSpecial Weather StatementJANAshley, Chicot57 min
Jan 13, 10:26 AM CSTFlash Flood WarningJANAshley, Chicot5 hr
Jan 13, 10:44 AM CSTFlash Flood WarningJANAshley, Chicot5 hr
Jan 13, 3:16 PM CSTWinter Storm WatchJANAshley, Chicot12 hr
Jan 12, 9:01 PM CSTRiver Flood WarningJANNeshoba9 days
Jan 12, 9:25 PM CSTRiver Flood WarningJANLawrence17 days
Jan 13, 2:49 AM CSTSevere Thunderstorm WarningJANBolivar, Washington45 min
Jan 13, 12:29 PM CSTFlash Flood WarningJANLeflore, Sunflower4 hr
Jan 13, 1:10 PM CSTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Yazoo3 hr
Jan 13, 1:46 PM CSTFlash Flood WarningJANCarroll, Grenada, Holmes, Montgomery2 hr
Jan 13, 2:39 PM CSTSpecial Weather StatementJANSmith31 min
Jan 13, 3:34 PM CSTSpecial Weather StatementJANKemper31 min
Jan 13, 3:35 PM CSTSpecial Weather StatementJANKemper, Lauderdale, Newton60 min
Jan 13, 4:46 PM CSTSpecial Weather StatementJANForrest29 min

Nearby

Flash Flood Warnings in Arkansas, 2013Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.